Unsymmetrically Loaded Hyperboloids of Revolution

by Phillip L. Gould,

Serial Information: Journal of the Engineering Mechanics Division, 1968, Vol. 94, Issue 5, Pg. 1029-1044

Document Type: Journal Paper


The relation of the membrane theory solution to the solution of the bending theory equations of hyperboloids of revolution is examined. The equilibrium equations of the membrane theory are transformed into the form of Hill's equation which is then solved using the concept of the infinite determinant. Once the values of the undetermined constants are established, the solutions for the stress resultants are presented in a form suitable for convenient application in both the membrane and bending theories. The number of terms required to obtain sufficiently accurate results using the infinite determinant representation is examined, and the results are compared with those obtained from previous studies.

Subject Headings: Membranes | Load factors | Equilibrium | Comparative studies

Services: Buy this book/Buy this article


Return to search